Alert archive / Texas / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at May 13, 2025, 3:00 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at May 14, 2025, 3:00 AM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2025, 3:00 PM CDT (20:00 UTC)
- In effect from
- May 14, 2025, 3:00 AM CDT
- Expired
- May 15, 2025, 7:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -669 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WHUS44 KHGX 132000 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 300 PM CDT Tue May 13 2025 TXZ436>439-140600- /O.NEW.KHGX.BH.S.0004.250514T0800Z-250515T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 300 PM CDT Tue May 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents and minor coastal flooding, especially during times of high tides are expected. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...From late tonight through Wednesday evening. * IMPACTS...Hazardous beach conditions with strong rip currents, especially near jetties and piers. Elevated tides could lead to minor flooding of beaches, lots, parks and roads. This includes the lowest more-prone spots like Highway 87/24 along the Bolivar Peninsula, western Galveston Island, Bluewater Highway and Surfside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins...jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...SWIM PARALLEL TO SHORE and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$
6 follow-up statements
888 WHUS44 KHGX 140241 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 941 PM CDT Tue May 13 2025 TXZ436>439-141100- /O.CON.KHGX.BH.S.0004.250514T0800Z-250515T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 941 PM CDT Tue May 13 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents and minor coastal flooding, especially during times of high tides are expected. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...From late tonight through Wednesday evening. * IMPACTS...Hazardous beach conditions with strong rip currents, especially near jetties and piers. Elevated tides could lead to minor flooding of beaches, lots, parks and roads. This includes the lowest more-prone spots like Highway 87/24 along the Bolivar Peninsula, western Galveston Island, Bluewater Highway and Surfside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
298 WHUS44 KHGX 140808 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 308 AM CDT Wed May 14 2025 TXZ436>439-150200- /O.CON.KHGX.BH.S.0004.000000T0000Z-250515T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 308 AM CDT Wed May 14 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents and minor coastal flooding, especially during times of high tides are expected. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...From late tonight through Wednesday evening. * IMPACTS...Hazardous beach conditions with strong rip currents, especially near jetties and piers. Elevated tides could lead to minor flooding of beaches, lots, parks and roads. This includes the lowest more-prone spots like Highway 87/24 along the Bolivar Peninsula, western Galveston Island, Bluewater Highway and Surfside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
306 WHUS44 KHGX 142107 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 407 PM CDT Wed May 14 2025 TXZ436>439-160000- /O.EXT.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 407 PM CDT Wed May 14 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents and above normal tides. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Thursday evening. * IMPACTS...Hazardous beach conditions with strong rip currents, especially near jetties and piers. Elevated tides could lead to above normal wave run up on area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
359 WHUS44 KHGX 150742 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 242 AM CDT Thu May 15 2025 TXZ436>439-160000- /O.CON.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 242 AM CDT Thu May 15 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents and above normal tides. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Thursday evening. * IMPACTS...Hazardous beach conditions with strong rip currents, especially near jetties and piers. Elevated tides could lead to above normal wave run up on area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
665 WHUS44 KHGX 151509 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 1009 AM CDT Thu May 15 2025 TXZ436>439-160000- /O.CON.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 1009 AM CDT Thu May 15 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerous rip currents and above normal tides. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Thursday evening. * IMPACTS...Hazardous beach conditions with strong rip currents, especially near jetties and piers. Elevated tides could lead to above normal wave run up on area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
844 WHUS44 KHGX 152111 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 411 PM CDT Thu May 15 2025 TXZ436>439-160515- /O.NEW.KHGX.RP.S.0008.250516T0000Z-250517T0000Z/ /O.CON.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 411 PM CDT Thu May 15 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY EVENING... * WHAT...For the Beach Hazards Statement, dangerous rip currents and above normal tides expected. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...For the Beach Hazards Statement, until 7 PM CDT this evening. For the High Rip Current Risk, from 7 PM CDT this evening through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard and away from rocks, jetties, and piers. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at May 13, 12:47 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 13, 12:47 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1247 PM CDT Tue May 13 2025
...New AVIATION...
.SHORT TERM...
(Today through Wednesday Night)
Issued at 312 AM CDT Tue May 13 2025
Hey there Southeast Texas...that's a nice spring you got there! It'd
be such a shame if we did a speedrun any% right to summer...and of
course we will. The upper level cutoff low that kept temperatures
below normal to seasonal over the weekend is on a northeastward
trajectory out of here as mid to upper level ridging builds in over
the Southern Plains. 500mb heights as of early this morning are
around 572-576 dam, but by Wednesday we'll bump those numbers up to
586-588 dam. Pair that with southwesterly flow aloft bringing in
850mb temperatures that will be approaching their MAX percentiles
(NAEFS/GEFS) AND southwesterly winds at the surface for portions of
the day AND a high sun angle with it being in late spring AND most
of that radiation reaching the surface (low cloud coverage in the
daytime)...and we have a pretty decent setup for hot temperatures.
Oh yeah...with surface high pressure building into the eastern Gulf
onshore flow is back in action, so increasing humidity has been
added to the equation!
Temperatures today are expected to reach the low to mid 90s for most
of the area with some upper 90s possible in the Brazos Valley. We'll
be flirting with record high temperatures today, tomorrow, and the
next day, and the next day, and the...well you get the drift (see
the Climate section for the current records). High temperatures on
Wednesday will be in the mid to upper 90s with the potential for a
couple of spots in the Brazos Valley to reach the 100F mark. The
combination of these hot temperatures and elevated humidity means
that we'll be monitoring heat indices as well. Heat indices today
will be in the upper 90s with a few spots feeling like the triple
digits. On Wednesday, it'll feel like the triple digits for most
locations along and north of I-10 as heat indices top out in the 101-
105F range. Since this is our first exposure to these kind of
temperatures this year, keep in mind that our bodies are yet
acclimated. These "shoulder" season events tend to cause spikes in
heat-related illnesses, so be sure to take the proper precautions to
keep you and your loved ones safe from the heat.
There won't be much relief overnight either as low temperatures only
fall into the low to mid 70s. Taking a look at the HeatRisk map,
beginning on Wednesday most of Southeast Texas will be in a level 2
out of 4 (moderate heat-related impacts) with some spots reaching a
level 3 out of 4 (major heat-related impacts). The map fills in with
quite a bit more red (level 3) going into the long term period, so
please be sure to freshen up on your heat safety practices. Do you
know the signs of heat-related illnesses?
Batiste
&&
.LONG TERM...
(Thursday through Monday)
Issued at 312 AM CDT Tue May 13 2025
An omega block pattern will setup over the CONUS through most of the
week, leaving SE Texas in a ridge. This will lead to increasing
temperatures through the week as 850 mb temperatures climb above the
90th percentile (26-28 C) for Wednesday and Thursday. Surface
temperatures will peak in the 94-100F range inland and 84-88F along
the coast. In addition to the increase in surface temperatures,
onshore flow will result in an increase in humidity. The combination
of increasing temperatures and humidity will contribute to heat
index values peaking in the 100-105F range. As the pattern begins to
transition and the ridge begins an eastward progression,
temperatures will lower slightly. Highs will generally be in the 90s
inland and in the low to mid 80s along the coast going into the
weekend. The area will remain rain-free through the week. Isolated
showers will be possible going into the weekend as an upper level
low moves into the state.
With heat indices approaching the 100-105F degree range for the
first time this season, it is important to be mindful of heat
safety. Avoid strenuous activity during the hottest part of the day,
remember if the pavement is too hot for your hand, it is too hot for
your pets' paws, and LOOK BEFORE YOU LOCK.
Adams
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1242 PM CDT Tue May 13 2025
VFR conditions will continue for the remainder of the day and
night with variable high cloudiness passing through. Gusty sssw
winds 12-25kt will persist thru mid evening. We'll probably lose
some of the gustiness overnight, but sw winds around 40kt just
above the surface could cause some bumpy conditions and warrant
the mention of low level wind shear in the TAFs from roughly
6-15z. Once we get some mixing from mid morning onward we'll
probably be able to remove that. 47
&&
.MARINE...
Issued at 312 AM CDT Tue May 13 2025
Onshore flow continues tonight and increases tomorrow into
Wednesday. With rising winds and seas, Small Craft Advisories will
likely be warranted at times Tuesday through Thursday. Tides will
begin running 1.0-1.5ft above normal, but are not currently expected
to pose a coastal flood risk. There will high risks of rip currents
along area beaches. Winds and seas slightly decrease near the end of
the work week into the upcoming weekend, but would still not
anticipate great boating conditions with 15kt winds and 4-5ft seas.
47/Adams
&&
.CLIMATE...
Issued at 312 AM CDT Tue May 13 2025
With multiple days of near-record to record-breaking heat expected
over the upcoming week, here's a look at the daily high temperature
records spanning from Tuesday (May 13th) through Sunday (May 18th).
May 13th High Temperature Records
---------------------------------
- College Station: 99F (1925)
- Houston/IAH: 94F (1907)
- Houston/Hobby: 92F (2011)
- Palacios: 93F (2011)
- Galveston: 93F (2011)
May 14th High Temperature Records
---------------------------------
- College Station: 96F (1925)
- Houston/IAH: 93F (2018)
- Houston/Hobby: 93F (1961)
- Palacios: 91F (2024)
- Galveston: 90F (2024)
May 15th High Temperature Records
---------------------------------
- College Station: 95F (1925)
- Houston/IAH: 94F (2018)
- Houston/Hobby: 94F (1978)
- Palacios: 93F (1943)
- Galveston: 89F (2022)
May 16th High Temperature Records
---------------------------------
- College Station: 95F (2003)
- Houston/IAH: 94F (2022)
- Houston/Hobby: 94F (2022)
- Palacios: 88F (2010)
- Galveston: 90F (2022)
May 17th High Temperature Records
---------------------------------
- College Station: 96F (1925)
- Houston/IAH: 96F (2018)
- Houston/Hobby: 94F (2018)
- Palacios: 93F (2003)
- Galveston: 90F (2020)
May 18th High Temperature Records
---------------------------------
- College Station: 98F (2022)
- Houston/IAH: 95F (2022)
- Houston/Hobby: 94F (2022)
- Palacios: 89F (2022)
- Galveston: 90F (2022)
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 96 72 98 72 / 0 0 0 0
Houston (IAH) 94 73 96 75 / 0 0 0 0
Galveston (GLS) 85 76 87 77 / 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 1 PM CDT Wednesday for GMZ330-350-370.
Small Craft Advisory until 1 PM CDT Wednesday for GMZ335-355-375.
&&
SHORT TERM...Batiste
LONG TERM....Adams
AVIATION...Batiste
MARINE...47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:57 AM CDT | Small Craft Advisory | HGX | 64 hr | |
| May 13, 2:31 PM CDT | Heat Advisory | HGX | Brazos, Burleson, Grimes, Madison, Washington | 28 hr |
Nearby
Beach Hazards Statements in Texas, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.